info@clinicalcasereportsjournal.com

Nadir A Aliyev

Department of Psychiatry and Addiction, Azerbaijan State Advanced Training Institute Azerbaijan

We cordially invite you to join our board.

Your valuable suggestions improve our journal quality. We welcome you to be part of our board members.

5 Case Reports Intoxication from Smoking "Spice"

* Nadir A. Aliyev; Zafar N. Aliyev;
  • * Nadir A. Aliyev: Department of Psychiatry and Addiction, Azerbaijan State Advanced Training Institute, Azerbaijan Republic.
  • Zafar N. Aliyev: Department of Psychiatry and Addiction, Azerbaijan-Moscow State University, Azerbaijan Republic.
  • Apr 01, 2020 |
  • Volume: 1 |
  • Issue: 2 |
  • Views: 1141 |
  • Downloads: 694
  • Download PDF

Abstract

"Spice" synthetic cannabinols, and as new psychoactive drugs. Studies have shown that many spice products are sprayed with synthetic cannabinoids, substances that cause intoxication. Despite widespread use in Europe, spice products were introduced to the United States only recently. In the world literature data on the Spice intoxication clinic is not enough. To provide preliminary management experience for future cases, we describe 5 patients with Intoxication from smoking “Spice” after who contacted within 2–3 hours of smoking spices. All patients were examined at the Republican Health Center of the Republic of Azerbaijan.

Introduction

Although a large number of new psychoactive substances were identified during the biennium, not all became trends that required public health responses. Conversely, new phenomena for recreational drugs, such as “spice drugs,” mephedrone and nafiron, have been identified as new trends on forums and websites. In addition, for the first time, it was possible to collect detailed information about these and several other compounds, even if scientific publications were not available or limited. It is therefore recommended that this monitoring activity be continued, involving more countries, researchers and health workers and that the results be widely disseminated to all relevant institutions, health professionals and future research projects [1]. New psychoactive, new uncontrolled mind-altering substances on the market and are intended to produce the same effects as illegal drugs. Some of these substances market in altered chemical forms, or due to renewed popularity [2].

Synthetic Cannabis Substances (SCS) like JWH-018, JWH-073 and HU-210 which are generally CB1 full receptor agonists, or synthetic cannabinoids are a class of molecules that bind to the same receptors to which cannabinoids in cannabis plants THC and CBD attach.


Case Presentation 1

Patient 1 was a 21-year-old male who vomited and reported having seizures approximately 1 hour after smoking an herbal product called Spicy XXX. Upon arrival, he was mildly tachycardic and tachyptic In the mental status of patients, almost all the symptoms of mental disorders are found: disturbance of appearance and behavior, hostile, agitated, depressed, compulsions, delusions, hallucinations, depersonalization, derealization, Orientation (time, place, person, situation), attention (concentration) and memory, absence and generalized convulsions, qualitative and quantitative disorders of consciousness, nausea and vomiting and other symptoms. He considers his father to be his son.

Case Presentation 2

Second patient was 24-year-old male. He was sleepy and focused only on man. In this patient also meet all the symptoms of mental disorders are found: disturbance of appearance and behavior, hostile, agitated, depressed, compulsions, delusions, hallucinations, depersonalization, derealization, Orientation (time, place, person, situation), attention (concentration) and memory, absence and generalized convulsions, qualitative and quantitative disorders of consciousness, nausea and vomiting and other symptoms. He considers his father to be his son.

Case Presentation 3

The patient also was examined at the Republican Psychiatric Hospital, the Ministry of Health of the Republic of Azerbaijan. Patient 2 was a 23-year-old man and reported seizure activity approximately 2 hours after smoking an herbal product called Spicy XXX. Signs of Spice use in this patient: visual and auditory hallucinations; with their eyes closed, people see various vivid images, hear sounds and speech; violation of consciousness and thinking. There are frequent cases of complete loss of consciousness; decreased intelligence; unconscious actions; amnesia and etc. He considers his father to be his son.

Case Presentation 4

Patient 4 was a 25-year-old male who vomited and reported having seizures approximately 1 hour after smoking an herbal product called Spicy XXX. Upon arrival, he was mildly tachycardic and tachypneic In the mental status of patients, almost all the symptoms of mental disorders are found: disturbance of appearance and behavior, hostile, agitated, depressed, compulsions, delusions, hallucinations, depersonalization, derealization, Orientation (time, place, person, situation), attention (concentration) and memory, absence and generalized convulsions, qualitative and quantitative disorders of consciousness, nausea, and vomiting, red eyes (as if after a long sleeplessness).and other symptoms. He considers his father to be his son.

Case Presentation 5

18-year-old male who vomited and reported having seizures approximately 1 hour after smoking an herbal product called Spicy XXX. Upon arrival, increased irritability and nervousness, frequent depression, red eyes (as if after a long sleeplessness), agitation, vomiting, aggression against oneself, amnesia (after the state of intoxication goes away, a person cannot remember what he was doing and what was happening around him at that time) and others and etc. He considers his father to be his son.

In a word, in our patients, as it were, all psychopathologists observed the symptoms encountered in psychiatry.

Conclusion

Thus, for the first time, we discovered a symptom that no one had described before or encountered it. In all 5 cases, patients considered fathers to be their sons. Therefore, we decided to call this symptom by the names of the authors of this article - "Symptom of Nadir-Zafar." Common clinical features in our patients included agitation, vomiting. The results of a study of the data of the psychiatric world literature indicate that no one has described such a symptom before us: All patients believed their fathers were their sons. Although we could not objectively confirm the presence of synthetic cannabinoids in these patients with currently available urine screening screens, each of which was presented after the spice product was discovered.

Disclaimers

The authors declare that the manuscript is submitted on behalf of all authors. Authors declare to have any financial and personal relationship with other people or organizations that could inappropriately influence this work.

Competing Interests

None.

Acknowledgments

The authors would like to thank the team of doctors of the Republican Mental Health center.

References

  1. Deluca P, Schifano F, Davey Z. Spice Report by the Psychonaut Web Mapping Research Project. London, England: Institute of Psychiatry; King’s College London. 2009.
  2. National Institute on Drug Abuse (NIDA) National Institutes of Health. United States.

Keywords

Intoxication; Smoking "Spice"; Psychoactive drugs

Cite this article

Aliyev NA, Aliyev ZN. 5 Case reports intoxication from smoking “Spice”. Clin Case Rep J. 2020;1(2):1–2.

Are you interested in submitting your research paper?

Thank you for choosing us. We recommend you to go through our guidelines before submitting the paper.

Logo

Clinical Case Reports Journal is the state-of-the-art platform to showcase medical journals across scientific community and a one-stop solution for publishing the manuscripts of varied medical specialities.

Our Contacts

CLINICAL CASE REPORTS JOURNAL,
C/O Infact Publications LLC,
16192 Coastal Highway,
Lewes, Delaware 19958
USA